MAUDE Adverse Event Report: CORDIS US. CORP SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number SF08150MB
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during attempted deployment of an 8mm x 150mm smart flex biliary self-expanding stent (ses) delivery system, the system was stuck 1/3rd of the way during unsheathing of the stent.A popping noise was observed, and the stent was pulled back and started deploying into the mid superficial femoral artery (sfa).The stent was deployed without any observed damage observed via fluoroscopy.It was reported that the stent was intentionally deployed but was implanted in an unintended location.There was some difficulty removing the device from the patient and the outer catheter had separated after pulling on the device to remove it.However, the separated outer sheath was able to be removed together with the delivery system.An 8mm x 150mm non-cordis ses was used and was deployed into the intended distal sfa target lesion.There was no foreign body left within the patient.This was during a procedure to treat a 95% stenosed lesion which had severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and was held flat and straight during its use.A6f 45cm non-cordis catheter sheath introducer (csi) was used for this procedure.The device will be returned for evaluation.
 
Event or Problem Description
As reported, during attempted deployment of an 8mm x 150mm smart flex biliary self-expanding stent (ses) delivery system, the system was stuck 1/3rd of the way during unsheathing of the stent.A popping noise was observed, and the stent was pulled back and started deploying into the mid superficial femoral artery (sfa).The stent was deployed without any observed damage observed via fluoroscopy.It was reported that the stent was intentionally deployed but was implanted in an unintended location.There was some difficulty removing the device from the patient and the outer catheter had separated after pulling on the device to remove it.However, the separated outer sheath was able to be removed together with the delivery system.An 8mm x 150mm non-cordis ses was used and was deployed into the intended distal sfa target lesion.There was no foreign body left within the patient.This was during a procedure to treat a 95% stenosed lesion which had severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and was held flat and straight during its use.A6f 45cm non-cordis catheter sheath introducer (csi) was used for this procedure.The device was not returned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, during attempted deployment of an 8mm x 150mm smart flex biliary self-expanding stent (ses) delivery system, the system was stuck 1/3rd of the way during unsheathing of the stent.A popping noise was observed, and the stent was pulled back and started deploying into the mid superficial femoral artery (sfa).The stent was deployed without any observed damage observed via fluoroscopy.It was reported that the stent was intentionally deployed but was implanted in an unintended location.There was some difficulty removing the device from the patient and the outer catheter had separated after pulling on the device to remove it.However, the separated outer sheath was able to be removed together with the delivery system.An 8mm x 150mm non-cordis ses was used and was deployed into the intended distal sfa target lesion.There was no foreign body left within the patient.This was during a procedure to treat a 95% stenosed lesion which had severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and was held flat and straight during its use.A6f 45cm non-cordis catheter sheath introducer (csi) was used for this procedure.The device was not returned for analysis.A product history record (phr) review of lot 341237 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) deployment difficulty inaccurate placement¿, ¿outer sheath separated¿ and ¿stent delivery system (sds) withdrawal difficulty from vessel¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely handling, vessel characteristics and procedural factors contributed to the events reported by the customer.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation, ¿introduce the stent delivery system a.Advance the device over the guidewire and through the introducer to the target site.If resistance is met during delivery system introduction, the system should be withdrawn and another system used.B.Under fluoroscopic guidance, position the distal stent markers (10) distal to the target stricture and proximal placement marker (12) proximal to the target stricture.C.Straighten the proximal part of the delivery system as much as possible and keep the handle in a stable position.D.The tuohy borst valve (5) on the handle (3) should be loosened, if needed, to allow free movement of the pusher tube (2).10.Deploy the stent a.Stent deployment must be performed under fluoroscopic guidance.B.Grip the outer sheath (1) and handle (3) with one hand and the pusher tube (2) with the other.C.Move the outer sheath (1) proximally relative to the pusher tube (2), while holding the pusher tube (2) in a fixed position.D.The position of the delivery system may need to be adjusted to keep the distal stent markers (10) at the appropriate location.E.Once the distal end of the stent (9) starts to deploy continue to retract the proximal outer sheath (1) and handle (3) while holding the pusher tube (2) still until the stent (9) is fully deployed and the proximal stent markers (11) have expanded.Note: the proximal placement marker (12) may move during the stent deployment and may not coincide with the location of the proximal stent markers (11) after deployment.F.If resistance is felt during retraction of the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.11.Under fluoroscopic guidance, withdraw the entire delivery system as one unit, over the guidewire while keeping the guidewire in position, and out of the body.Remove the delivery device from the guidewire.Warning: do not forcefully remove delivery system from introducer/sheath ¿ if resistance is met, remove sheath and delivery system as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This is an updated complaint conclusion due to incorrect investigation and conclusion codes: as reported, during attempted deployment of an 8mm x 150mm smart flex biliary self-expanding stent (ses) delivery system, the system was stuck 1/3rd of the way during unsheathing of the stent.A popping noise was observed, and the stent was pulled back and started deploying into the mid superficial femoral artery (sfa).The stent was deployed without any observed damage observed via fluoroscopy.It was reported that the stent was intentionally deployed but was implanted in an unintended location.There was some difficulty removing the device from the patient and the outer catheter had separated after pulling on the device to remove it.However, the separated outer sheath was able to be removed together with the delivery system.An 8mm x 150mm non-cordis ses was used and was deployed into the intended distal sfa target lesion.There was no foreign body left within the patient.This was during a procedure to treat a 95% stenosed lesion which had severe calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and was held flat and straight during its use.A6f 45cm non-cordis catheter sheath introducer (csi) was used for this procedure.The device was not returned for analysis.A product history record (phr) review of lot 341237 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) deployment difficulty inaccurate placement¿, ¿outer sheath separated¿ and ¿stent delivery system (sds) withdrawal difficulty from vessel¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely handling, vessel characteristics and procedural factors contributed to the events reported by the customer.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation, ¿introduce the stent delivery system a.Advance the device over the guidewire and through the introducer to the target site.If resistance is met during delivery system introduction, the system should be withdrawn and another system used.B.Under fluoroscopic guidance, position the distal stent markers (10) distal to the target stricture and proximal placement marker (12) proximal to the target stricture.C.Straighten the proximal part of the delivery system as much as possible and keep the handle in a stable position.D.The tuohy borst valve (5) on the handle (3) should be loosened, if needed, to allow free movement of the pusher tube (2).10.Deploy the stent a.Stent deployment must be performed under fluoroscopic guidance.B.Grip the outer sheath (1) and handle (3) with one hand and the pusher tube (2) with the other.C.Move the outer sheath (1) proximally relative to the pusher tube (2), while holding the pusher tube (2) in a fixed position.D.The position of the delivery system may need to be adjusted to keep the distal stent markers (10) at the appropriate location.E.Once the distal end of the stent (9) starts to deploy continue to retract the proximal outer sheath (1) and handle (3) while holding the pusher tube (2) still until the stent (9) is fully deployed and the proximal stent markers (11) have expanded.Note: the proximal placement marker (12) may move during the stent deployment and may not coincide with the location of the proximal stent markers (11) after deployment.F.If resistance is felt during retraction of the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.11.Under fluoroscopic guidance, withdraw the entire delivery system as one unit, over the guidewire while keeping the guidewire in position, and out of the body.Remove the delivery device from the guidewire.Warning: do not forcefully remove delivery system from introducer/sheath ¿ if resistance is met, remove sheath and delivery system as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SMART FLEX
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15 christopher way
eatontown, new jersey 07724
7863138372
MDR Report Key18961481
Report Number3005089785-2024-00008
Device Sequence Number8126307
Product Code FGE
UDI-Device Identifier20705032065624
UDI-Public(01)20705032065624(17)250926(10)341237
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/26/2025
Device Catalogue NumberSF08150MB
Device Lot Number341237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/28/2024
05/13/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/08/2024
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 ROTABLATOR ATHERECTOMY; 3.0 X 100 STERLING 018 PTA BALLOON; 8X150 INNOVA STENT; BOSTON SCIENTIFIC CATAPULT 6F X 45CM SHEATH; CORDIS 2.0X100 SABER 014 PTA BALLOON; RANGER 6X200 DRUG COATED BALLOON
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite